Thunderstorm Wind, Tulsa
- When
- June 24, 4:42 PM CST
- Where
- Tulsa County, Owasso
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.270, -95.850
Thunderstorm winds estimated at 70 miles an hour uprooted a large tree.
An isolated severe thunderstorm occurred over northern Tulsa County in northeast Oklahoma during the late afternoon hours of the 24th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An isolated severe thunderstorm occurred over northern Tulsa County in northeast Oklahoma during the late afternoon hours of the 24th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 24, 2:07 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT WED JUN 24 2009
.DISCUSSION...
CURRENTLY...A FEW SHOWERS AND THUNDERSTORMS WERE OCCURRING ACROSS
FAR NORTHEAST AND FAR SOUTHEAST OKLAHOMA. WILL CARRY SLIGHT POPS
ACROSS THE EASTERN HALF OF THE CWA THROUGH THIS EVENING TO COVER
THIS. FOR THE REST OF THE SHORT TERM FORECAST...NEAR PERSISTENCE
SEEMS TO BE THE NORM FOR TEMPERATURES AND WINDS. HIGH TEMPS WILL
CONTINUE TO BE IN THE UPPER 90S TO LOW 100S FOR MOST LOCATIONS.
WILL EXTEND THE EXCESSIVE HEAT WARNING THROUGH FRIDAY AS HEAT
INDEX VALUES ARE EXPECTED TO CLIMB TO AROUND 105 DEGREES THROUGH
FRIDAY. LIGHT SOUTHERLY WINDS WILL CONTINUE AS WELL ACROSS THE
CWA.
IN THE EXTENDED...A WEAK COLD FRONT IS PROGGED TO MOVE SOUTHEAST
AND INTO NORTHEAST OKLAHOMA DURING THE SATURDAY NIGHT AND SUNDAY
TIME FRAME. MODEL CONSENSUS AGREED THAT SLIGHT CHANCE POPS WILL BE
POSSIBLE SATURDAY NIGHT THROUGH MONDAY. AFTER MONDAY...MODELS
START TO DIVERGE WITH POSSIBLE POPS FOR TUESDAY/WEDNESDAY.
DECIDED TO LEAN TOWARDS THE 12Z ECMWF AND KEEP TUESDAY/WEDNESDAY
DRY FOR NOW. LATER FORECASTS WILL HAVE TO MONITOR THIS SITUATION
WITH LATEST MODEL RUNS. WINDS SHOULD CONTINUE TO BE ON THE LIGHT
SIDE...HOWEVER WILL BECOME NORTHERLY WITH THE FROPA. A SLIGHT
RELIEF OF TEMPERATURES AND DEWPONTS WILL BE POSSIBLE WITH THE
MOVEMENT OF THIS FRONTAL BOUNDARY. HIGHS SHOULD GET INTO THE LOW
TO MID 90S...WITH DEW POINTS FALLING INTO THE 50S AND LOWER 60S
FOR MOST LOCATIONS. USED A BLEND OF THE GFS/ECMWF FOR TEMPERATURES
THROUGH THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 101 76 101 / 10 10 0 10
FSM 76 100 75 101 / 20 10 0 10
MLC 73 98 73 99 / 20 0 0 10
BVO 72 100 74 101 / 10 10 0 10
FYV 70 96 70 97 / 20 10 0 10
BYV 74 96 75 97 / 20 10 0 10
MKO 73 98 74 100 / 20 10 0 10
MIO 73 96 74 97 / 20 10 0 10
F10 74 99 76 100 / 10 10 0 10
HHW 74 97 74 98 / 20 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-
OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...20
LONG TERM....05HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 512 PM CDT WED JUN 24 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 512 PM CDT WED JUN 24 2009 ...HOT WEATHER TO CONTINUE THROUGH SATURDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS WILL DISSIPATE BY AROUND SUNSET. BRIEF GUSTY WINDS WILL BE POSSIBLE NEAR THE STORMS. TEMPERATURES TONIGHT WILL ONLY FALL INTO THE 70S...AGAIN PROVIDING LITTLE RELIEF FROM THE AFTERNOON HEAT. AN EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH FRIDAY FOR MUCH OF NORTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... EXCESSIVE HEAT CONDITIONS WILL CONTINUE THROUGH MUCH OF THE REST OF THE WEEK...AND INTO THE BEGINNING OF THE WEEKEND. AFTERNOON HEAT INDICES IN EXCESS OF 105 WILL PERSIST THROUGH AT LEAST FRIDAY AND LIKELY SATURDAY. SATURDAY NIGHT INTO SUNDAY...A COOL FRONT WILL PASS THROUGH THE AREA...PROVIDING A BREAK FROM THE HEAT. THIS FRONT WILL ALSO BRING ENHANCED THUNDERSTORM CHANCES FOR THE LATE WEEKEND AND INTO EARLY NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... ACTION PLANS TO DEAL WITH EXCESSIVE HEAT SHOULD BE IMPLEMENTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
425 PM CDT WED JUN 24 2009
OKZ058-242215-
OTTAWA OK-
425 PM CDT WED JUN 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
OTTAWA
AT 425 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PICHER TO 5 MILES EAST OF WYANDOTTE...MOVING
SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...MIAMI...COMMERCE...FAIRLAND...NARCISSA...WYANDOTTE...
OTTAWA...PEORIA...QUAPAW...CARDIN AND PICHER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3690 9461 3667 9462 3667 9465 3669 9493
3691 9494 3700 9490 3700 9470
TIME...MOT...LOC 2125Z 019DEG 4KT 3699 9481 3680 9463The Tulsa radar (KINX), 28 km away, was scanning. The volume nearest the first event began at 22:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour uprooted a large tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183627.